I need a step by step schedule on how to wean off without having withdrawal problems. Thanks
Dear Laura, welcome to the site. Nucynta is a fairly new med. I have read a bit here and there about it. You really are on a pretty high dose of it, normally tapers are done more slowly for maximum comfort. I just looked it up again and it seems it not only is considered an opiate or opoid, but like tramadol or ultram, it has ssnri qualities too. Basically a real dr should be helping you taper off of this, as tramadol and ultram both, can cause seizures if it is stopped suddenly, and also some depression can set in. Not trying to scare you, just stressing this med is different that other plain opiates, and the could not only be the risk of seizure, but the depression and therefore a real dr should be guiding you on this, not only for your comfort and safety, but because you may need some other meds to help you come off it. If the dr ordering the tests, has not offered a taper plan, please call them back and consult your regular dr as well. Good luck on the taper and the tests.
Please keep us updated. We do care around here, can't always answer some questions, some need drs to answer them, this is one of them. Patti
I agree that it's always best to be under the care of a doctor when it comes to withdrawing from pain meds. That being said, I'll tell you what's worked for me in the past. Loperamide (Imodium AD) has been a life saver. (and a time saver... I'm too busy to deal with being glued to my bed and toilet for 3 or more days) In the past, I've gotten the generic, because being opiate tolerant means more loperamide (Imodium) is needed to give the same effects as "real" opiate pain meds when it comes to the intestinal aspects. (Do some research on loperamide and you'll find that it's an opiate that doesn't cross the blood brain barrier so... ) So the generic loperamide is less expensive.
Just to give you my personal dosaging guidelines (**Which I'm not recommending for anyone else, because this has come from my own experience and everyone is different) I was withdrawing from 30 MG Oxymorphone twice daily. I did my research and found information that said I would need to take about 50-70 mg of loperamide for my drug use level! Loperamide comes in 2mg tablets, so I was not cool with taking 25 loperamide at once. I tried taking 10 tablets. (20mg), and it helped... some. To control the diarrhea, I ended up actually taking 40mg of loperamide. Not the gel caps, but the regular tablets. So that took care of that. :) I'm on a prescription for a benzodiazepine, so that helped with the sleeping/anxiety. As for the general lack of good mood and motivation, I just took the best vitamins and revved up my B12 like crazy. I also regularly took Advil. (It's just what works best for me). I tried to keep a healthy diet and an early bedtime, and to lower my expectations for what I would get done in one day for the first week. These things are what helped me. It was still a bad experience. The doctor could help you be MUCH more comfortable. Good luck! PS - With the loperamide, taking excessive doses for a long period of time can cause withdrawal symptoms, so I didn't just STOP taking them. I started out with 10, went up to 20, then 19, then 18, 17, 16, ... You get the picture.
I’ve just came of 400mg modified release (200mg bi-daily) and I done it in weekly stages of a 50 mg drop as these tablets only come in 50 increments in the U.K.
week 1... 150 morning 200 night
Week 2... 150 morning 150 night
Week 3 100 morning 100 night
Etc etc etc
I done lots of research on the subject as to the best way to do this as I knew the last week of going down to one tablet was going to be the hard bit... so here is what I done.
First day I took at normal time 7pm
Second day 6pm
4 th 2pm
8th ... stopped
This way was recommended to me by a guy who treats addiction in a facility in America and whilst it sounds bonkers he explained that it trains your body into different states for a few days on how to sleep with varying levels of medication in your system.
I took Nucynta for 3 years at a high high dose and went through withdrawal without hardly an ache or pain, no vomit, no diarrhea and no real shakes or flu.
Yes I felt like shit and yes my body knew I needed a little tablet to make it better but trust me that your going to feel an awful lot better next week. Gone now is your physical dependency, gone is dragging yourself outta bed feeling like crap cos you’ve over slept and are an hour late in taking your little white tablet. But most importantly you’ve just accomplished the thing that’s been weighing on your mind the past 6 months because deep down, past that little devil shouting on your shoulder to take another tablet... deep down you know you’ve just done the right thing and are now clean of Nucynta.
Now go enjoy your life... go play with your kids, go play football again and do all the things you enjoy cos you only got one shot in this life... please don’t waste it!!!
As somebody replied to you, most things were incorrect. Firstly tramadol and Ultram are the same thing. Ultram is one of the brand names of tramadol hydrochloride. Secondly tapentadol is not an SNRI, tramadol is. Tramadol doesn't directly affect the mu-opioid receptors but it's metabolite desmethyl tramadol does. But tapentadol directly affects the mu-opioid receptors. So tramadol and tapentadol are completely different from each other except for the norepinephrine reuptake inhibition. Tapentadol inhibits the reuptake of norepinephrine but not serotonin. Excessive serotonin causes seizures. The whole idea of developing tapentadol was to stop this seizure menace inherent to Tramadol. Tapering off tapentadol is easier than tramadol as tramadol acts also as an antidepressant and tapentadol doesn't. Kratom will definitely help.
Very small doses (2-4 g) for a short time (2 weeks) and then weaning off for the next two weeks slowly reducing the dose by 10-20% would definitely be an easy way off. Withdrawal from Kratom isn't that bad or a simple taper off the tapentadol wouldn't hurt that much. All the best.
- Nucynta Information for Consumers
- Nucynta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nucynta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.